Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Polyhedral surfaces and determinant of Laplacian


Author: Alexey Kokotov
Journal: Proc. Amer. Math. Soc. 141 (2013), 725-735
MSC (2010): Primary 58J52; Secondary 14H15, 30F10, 32G15
DOI: https://doi.org/10.1090/S0002-9939-2012-11531-X
Published electronically: June 22, 2012
MathSciNet review: 2996977
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An explicit formula for the determinant of the Laplacian on a compact polyhedral surface of genus $ g>1$ is found. This formula generalizes previously known results for flat surfaces with trivial holonomy and compact polyhedral tori.


References [Enhancements On Off] (What's this?)

  • 1. Alvarez, O., Theory of strings with boundaries, Nucl. Phys. B216, 125 (1983). MR 701643 (85e:81095)
  • 2. Aurell, E., Salomonson, P., On functional determinants of Laplacians in polygons and simplicial complexes, Communications in Mathematical Physics, Volume 165, Number 2, 1994, 233-259. MR 1301847 (95i:58186)
  • 3. Burghelea, D., Friedlander, L., and Kappeler, T., Meyer-Vietoris type formula for determinants of elliptic differential operators, J. of Funct. Anal., 107, 34-65 (1992). MR 1165865 (93f:58242)
  • 4. Cheeger, J., Spectral geometry of singular Riemannian spaces, J. Diff. Geometry, 18 (1983), 575-657. MR 730920 (85d:58083)
  • 5. Fay, John D., Theta-functions on Riemann surfaces, Lect. Notes in Math., 352, Springer (1973). MR 0335789 (49:569)
  • 6. Fay, John D., Kernel functions, analytic torsion, and moduli spaces, Memoirs of the AMS 464 (1992). MR 1146600 (93e:58192)
  • 7. King, Hala Khuri, Determinants of Laplacians on the space of conical metrics on the sphere, Transactions of AMS, 339, 525-536 (1993). MR 1102890 (93m:58118)
  • 8. Klochko, Yu, Kokotov, A., Genus one polyhedral surfaces, spaces of quadratic differentials on tori and determinants of Laplacians, Manuscripta Mathematica, 122, 195-216 (2007). MR 2295112 (2008c:58024)
  • 9. Kokotov, A., On the asymptotics of determinant of Laplacian at the principal boundary of the principal stratum of the moduli space of Abelian differentials, to appear in Transactions of AMS.
  • 10. Kokotov, A., Korotkin, D., Tau-functions on spaces of Abelian differentials and higher genus generalization of Ray-Singer formula, Journal of Differential Geometry, 82 (2009), 35-100. MR 2504770 (2010c:58041)
  • 11. Kokotov, A., Korotkin, D., Tau-functions on the spaces of Abelian and quadratic differentials and determinants of Laplacians in Strebel metrics of finite volume, preprint of Max-Planck Institute for Mathematics in the Science, Leipzig, 46/2004; math.SP/0405042.
  • 12. Kontsevich, M., Zorich, A., Connected components of the moduli spaces of holomorphic differentials with prescribed singularities, Invent. Math., 153, 631-678 (2003). MR 2000471 (2005b:32030)
  • 13. Loya, P., Mcdonald, P., Park, J., Zeta regularized determinants for conic manifolds, Journal of Functional Analysis, 242 (2007), N1, 195-229. MR 2274020 (2007g:58036)
  • 14. McKean, H. P., Singer, I. M., Curvature and the eigenvalues of the Laplacian, J. Diff. Geometry, 1 (1967), 43-69. MR 0217739 (36:828)
  • 15. Osgood, B., Phillips, R., Sarnak, P., Extremals of determinants of Laplacians, Journal of Functional Analysis, Vol. 80, N1, 148-211 (1988). MR 960228 (90d:58159)
  • 16. Ray, D. B., Singer, I. M., Analytic torsion for complex manifolds, Ann. of Math. (2) 98 (1973), N1, 154-177. MR 0383463 (52:4344)
  • 17. Spreafico, M., Zeta function and regularized determinant on a disk and on a cone, Journal of Geometry and Physics, 54 (2005), 355-371. MR 2139088 (2005k:11184)
  • 18. Troyanov, M., Les surfaces euclidiennes à singularités coniques, Enseign. Math. (2), 32 (1986), 79-94. MR 850552 (87i:30079)
  • 19. Weisberger, W., Conformal invariants for determinants of Laplacians on Riemann surfaces, Commun. Math. Phys., 112, 633-638 (1987). MR 910583 (89c:58135)
  • 20. Zorich, A., Flat Surfaces, in collection ``Frontiers in Number Theory, Physics and Geometry. Vol. 1: On random matrices, zeta functions, and dynamical systems'', P. Cartier,
    B. Julia, P. Moussa, P. Vanhove (Eds.), Springer-Verlag, Berlin, 2006, 439-586. MR 2261104 (2007i:37070)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 58J52, 14H15, 30F10, 32G15

Retrieve articles in all journals with MSC (2010): 58J52, 14H15, 30F10, 32G15


Additional Information

Alexey Kokotov
Affiliation: Department of Mathematics and Statistics, Concordia University, 1455 de Maisonneuve Boulevard West, Montreal, Quebec, H3G 1M8 Canada
Email: alexey@mathstat.concordia.ca

DOI: https://doi.org/10.1090/S0002-9939-2012-11531-X
Received by editor(s): July 5, 2010
Published electronically: June 22, 2012
Communicated by: Varghese Mathai
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society